Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 6, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jan 8, 2008, 2:30 PM CST for Osage County, Missouri. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2008, 2:30 PM CST (20:30 UTC)
- Expired
- Jan 9, 2008, 10:20 AM CST
- In force
- 20 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Osage County, MO
The radar
The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maries River at Westphalia (WPHM7).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 082030
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
230 PM CST TUE JAN 08 2008
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...
MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY
.THIS FLOOD WARNING IS A RESULT OF AROUND 2 INCHES OF PRECIPITATION
THE PAST 24 HOURS AND VERY LITTLE PRECIPITATION FORECAST
IN THE NEXT 24 HOURS...
HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN
PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS
CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC151-092030-
/O.NEW.KLSX.FL.W.0006.080108T2030Z-080110T0000Z/
/WPHM7.1.ER.080108T1830Z.080108T2000Z.080109T0000Z.NO/
230 PM CST TUE JAN 08 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MARIES RIVER NEAR WESTPHALIA.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 2:00 PM TUESDAY THE STAGE WAS 11.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS EVENING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 01/09 01/10 01/11 01/12 01/13
MARIES RIVER
WESTPHALIA 10 11.1 6.8 3.5 2.7 2.5 2.53 follow-up statements
000
WGUS83 KLSX 082055
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
255 PM CST TUE JAN 08 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSOURI...
MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY
.THIS FLOOD WARNING IS A RESULT OF AROUND 2 INCHES OF PRECIPITATION
THE PAST 24 HOURS AND VERY LITTLE PRECIPITATION FORECAST
IN THE NEXT 24 HOURS...
HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED.
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND
ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC151-092055-
/O.EXT.KLSX.FL.W.0006.000000T0000Z-080110T0646Z/
/WPHM7.1.ER.080108T1830Z.080109T0000Z.080109T0646Z.NO/
255 PM CST TUE JAN 08 2008
...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
THE MARIES RIVER NEAR WESTPHALIA
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 2 PM TUESDAY THE STAGE WAS 11.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 12.0 FEET BY THIS
EVENING.
* THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT ON WEDNESDAY.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 01/09 01/10 01/11 01/12 01/13
MARIES RIVER
WESTPHALIA 10 11.1 7.3 3.3 2.6 2.4 2.3000
WGUS83 KLSX 090138
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
738 PM CST TUE JAN 08 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSOURI...
MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY
.THIS FLOOD WARNING IS A RESULT OF AROUND 2 INCHES OF PRECIPITATION
THE PAST 24 HOURS AND VERY LITTLE PRECIPITATION FORECAST
IN THE NEXT 24 HOURS...
HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED.
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC151-100138-
/O.EXT.KLSX.FL.W.0006.000000T0000Z-080110T0514Z/
/WPHM7.1.ER.080108T1830Z.080109T0115Z.080109T0514Z.NO/
738 PM CST TUE JAN 08 2008
THE FLOOD WARNING CONTINUES FOR
THE MARIES RIVER NEAR WESTPHALIA
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 PM TUESDAY THE STAGE WAS 13.2 FEET.
* MINOR FLOODING IS OCCURRING AND FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
LATE THIS EVENING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 01/09 01/10 01/11 01/12 01/13
MARIES RIVER
WESTPHALIA 10 13.2 7.3 3.3 2.6 2.4 2.3000
WGUS83 KLSX 091620
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1020 AM CST WED JAN 09 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
MISSOURI...
THE MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY
.THIS FLOOD WARNING IS BASED ON NO ADDITIONAL SIGNIFICANT RAINFALL...
THIS WILL BE THE LAST STAEMENT FOR THIS HIGH WATER EVENT.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC151-091650-
/O.CAN.KLSX.FL.W.0006.000000T0000Z-080110T0514Z/
/WPHM7.1.ER.080108T1830Z.080109T0115Z.080109T0605Z.NO/
1020 AM CST WED JAN 09 2008
THE FLOOD WARNING IS CANCELLED FOR
THE MARIES RIVER NEAR WESTPHALIA.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 4.8 FEET.
* FELL BELOW FLOOD STAGE AT 12:05 AM WEDNESDAY.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...A CONTINUED DOWNWARD TREND IS EXPECTED.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 01/10 01/11 01/12 01/13 01/14
MARIES RIVER
WESTPHALIA 10 4.8 3.3 2.6 2.4 2.3 2.3What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 8, 12:11 PM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Jan 8, 12:11 PM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1211 PM CST TUE JAN 8 2008 .UPDATE... THUNDERSTORM THREAT HAS BECOME CONFINED TO THE FAR SRN AND ERN PARTS OF THE CWA THIS AFTERNOON AS MOST OF THE REGION REMAINS STABILIZED BEHIND LAST NIGHTS STORMS. DRY SLOT IS WORKING UP FROM SWRN MO...SO THERE WILL BE SOME BREAKS IN THE CLOUDS AND ONLY CHC FOR PRECIP OVER CNTRL AND E CNTRL MO. PRECIPITATION FORECAST STILL LOOKS GOOD UP NORTH AS DEFORMATION ZONE EXTENDING FROM ERN KS INTO ERN IA WILL LIFT NEWD ACROSS THE FAR NRN PART OF THE CWA LATER THIS AFTERNOON AND THIS EVENING. OTHERWISE ONLY MINOR ADJUSTMENTS BASED ON CURRENT TRENDS. BRITT && .DISCUSSION... THE STORM SYSTEM THAT BROUGHT SVR WX TO THE REGION YDY WL CONT TO AFFECT WX ACROSS THE REGION AGAIN TDY. CDFNT CURRENTLY ACROSS ERN KS...THRU W CENTRAL TO NERN MO...AND ACROSS W CENTRAL TO NRN IL WL MV EWD SLOWLY TDY. THE CDFNT WL BE IN THE STL METRO AREA AROUND 18Z TDY. THE UPR LVL TROF THEN BECOMES NEGATIVELY TILTED AND QUICKLY EJECTS THE SYSTEM ENEWD THIS AFTN. ATTM...MDLS INDICATE THAT ATMO WL HAVE A CHC TO DESTABILIZE ENUF FOR POSSIBILITY OF ANOTHER ROUND OF SVR WX AHEAD OF THE CDFNT LATE THIS MRNG AND INTO THE AFTN. MDLS ARE BEGINNING TO INDICATE A BRIEF PD OF SN ACROSS EXTREME NRN PORTIONS OF THE CWA THIS EVE. BASED ON CURRENT MDL TRENDS...LITTLE TO NO SN ACCUMULATION IS EXPECTED. AFTER THIS SYSTEM PULLS NEWD...WED IS EXPECTED TO DRY WITH ABV AVG TEMPS WITH HIGHS IN THE UPR 40S AND 50S. MDLS SOLNS BEGIN TO DIVERGE AFTER WED WITH EACH MDL HAVING A LITTLE DIFF SOLN REGARDING STRENGTH AND TIMING OF SYSTEM. HOWEVER...GFS IS THE OUTLIER WITH THIS SYSTEM KEEPING THE MAIN SYSTEM WELL N OF MO. THIS SYSTEM WL BRING A CHC OF RA OR SN TO MUCH OF THE AREA ON THURS INTO FRI. DUE TO LOW CONFIDENCE IN LATEST MDL SOLNS...MADE FEW CHANGES TO PREV FCST AND TRENDED TWD NAM...UKMET AND ECMWF SOLNS. MADE FEW CHANGES TO PREV FCST IN EXTD PDS. TILLY && .AVIATION... FOR THE 18Z TAFS... COLD FRONT EXTENDS ROUGHLY FROM KIJX TO KAIZ AT 18Z. ALONG THIS FRONT REMAINS IFR/LIFR CIGS AND VSBYS WITH KCOU AT LESS THAN 1/4SM AT THIS TIME. HAVE KUIN AND KCOU IMPROVING THE NEXT FEW HOURS AS FRONT CONTINUES TO MOVE EWD...AND ACCORDINGLY HAVE IFR CONDITIONS MOVING INTO KSTL/KSUS LATER THIS AFTERNOON. ADDED A TEMPO GROUP FOR MIX OF -RASN AS AREA OF PRECIPITATION OVER WRN MO LIFTS NEWD LATER THIS AFTERNOON. OTHERWISE...STILL HAVE VFR CONDITIONS WITH DECREASING WINDS TONIGHT AS THE SYSTEM LIFTS OUT MO/IL. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jan 8, 11:58 AM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1158 AM CST TUE JAN 8 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 1158 AM CST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED OVER PARTS OF SOUTHEAST MISSOURI AS WELL AS SOUTHWEST AND WEST CENTRAL ILLINOIS. A FEW OF THESE STORMS MAY PRODUCE BRIEF DOWNPOURS...GUSTY WINDS AND FREQUENT LIGHTNING. THERE IS A SLIGHT CHANCE OF SNOW ACROSS EXTREME NORTHEASTERN MISSOURI LATE THIS AFTERNOON. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF SNOW ACROSS THE AREA ON THURSDAY AND THURSDAY NIGHT. THERE IS ALSO A CHANCE OF SNOW OVER SOUTHEAST MISSOURI AS WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS ON SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
In the hours before
Special weather statement, Jan 8, 8:32 AM CST, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 832 AM CST TUE JAN 8 2008 MOZ099-081530- REYNOLDS MO- 832 AM CST TUE JAN 8 2008 AT 832 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF ELLINGTON...MOVING NORTHEAST AT 55 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING WINDS IN EXCESS OF 45 MPH... HEAVY RAIN...AND FREQUENT LIGHTNING AS IT AFFECTS GARWOOD AND ELLINGTON BETWEEN 832 AM AND 930 AM. BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 6:20 PM CST | Severe Thunderstorm Warning | LSX | Pike | 40 min |
| Jan 7, 7:23 PM CST | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 52 min |
| Jan 7, 8:12 PM CST | Severe Thunderstorm Warning | LSX | Callaway, Montgomery, Warren | 48 min |
| Jan 7, 8:27 PM CST | Tornado Warning | LSX | Pike | 48 min |
| Jan 7, 8:35 PM CST | Tornado Warning | LSX | Crawford, Franklin, Gasconade | 40 min |
| Jan 7, 8:52 PM CST | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 38 min |
| Jan 7, 9:04 PM CST | Tornado Warning | LSX | Gasconade, Osage | 41 min |
| Jan 7, 9:43 PM CST | Tornado Warning | LSX | Lincoln, Pike | 47 min |
| Jan 7, 9:43 PM CST | Tornado Warning | LSX | Franklin, Gasconade, Warren | 27 min |
| Jan 7, 10:01 PM CST | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 44 min |
| Jan 7, 10:43 PM CST | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Warren | 47 min |
| Jan 7, 11:18 PM CST | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 42 min |
| Jan 8, 12:08 AM CST | Severe Thunderstorm Warning | LSX | Crawford, Gasconade | 52 min |
| Jan 8, 12:35 AM CST | Severe Thunderstorm Warning | LSX | Franklin, Washington | 40 min |
| Jan 8, 1:10 AM CST | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 50 min |
| Jan 8, 3:39 AM CST | River Flood Warning | LSX | Marion | 17 hr |
| Jan 8, 4:26 AM CST | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Osage, Washington | 49 min |
| Jan 8, 4:39 AM CST | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 51 min |
| Jan 8, 5:02 AM CST | Severe Thunderstorm Warning | LSX | Franklin, Washington | 25 min |
| Jan 8, 1:30 PM CST | River Flood Warning | LSX | Lincoln | 20 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.